Myoglobinuria following the use of succinylcholine.
CG Bhave1, KC Gadre2, BS Gharpure3
Eight hours following tympanoplasty performed under general anaesthesia (sodium pentothal and trichloroethylene), a 30 year old male complained of muscular weakness and dark coloured urine. Urinalysis revealed myoglobin pigment. A rise in BUN (47mg%), serum creatinine (5.7mg%), creatinine phosphokinase (15,500 U/L) and CPK-MB fraction (4690 U/L) was noticed 36 hrs later. The patient developed acute renal failure, and recovered after haemodialysis. From a history of use of succinylcholine as a muscle relaxant during operation, myoglobinuria appears to be secondary to muscle damage caused by succinylcholine.
C G Bhave
|How to cite this article:|
Bhave C G, Gadre K C, Gharpure B S. Myoglobinuria following the use of succinylcholine. J Postgrad Med 1993;39:157-9
|How to cite this URL:|
Bhave C G, Gadre K C, Gharpure B S. Myoglobinuria following the use of succinylcholine. J Postgrad Med [serial online] 1993 [cited 2023 Mar 21 ];39:157-9
Available from: https://www.jpgmonline.com/article.asp?issn=0022-3859;year=1993;volume=39;issue=3;spage=157;epage=9;aulast=Bhave;type=0